MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0635
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Revision of right total hip replacement due to titanium allergy.
 
Additional Manufacturer Narrative
Reported event: an event regarding allergy/reaction involving an accolade stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: the primary right tha was performed for a displaced intracapsular hip fracture.The lone post operative progress note states that the patient was recovering well.The revision operation was performed.On the revision operative report the reason for revision was noted to be "titanium allergy".During this procedure it was noted that the components were removed "atraumatically".A prophylactic wire was placed around the proximal femur prior to femoral removal.The revision components were cemented in place.The lone ap undated x-ray shows a pressfit tha in anatomic position without evidence of loosening or complication.No cement or prophylactic wire is evident on the image so it is reasonable to conclude this film was obtained prior to revision.Revision tha surgery is confirmed.Other than the operative report stating "titanium allergy" no other documentation ( progress notes, laboratory reports, intra-operative findings etc.) were available to substantiate this diagnosis.The root cause can not be established with this limited documentation.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: revision of right total hip replacement due to titanium allergy was reported.A review of the provided medical records by a clinical consultant stated the following comment: the primary right tha was performed for a displaced intracapsular hip fracture.The lone post operative progress note states that the patient was recovering well.The revision operation was performed.On the revision operative report the reason for revision was noted to be "titanium allergy".During this procedure it was noted that the components were removed "atraumatically".A prophylactic wire was placed around the proximal femur prior to femoral removal.The revision components were cemented in place.The lone ap undated x-ray shows a pressfit tha in anatomic position without evidence of loosening or complication.No cement or prophylactic wire is evident on the image so it is reasonable to conclude this film was obtained prior to revision.Revision tha surgery is confirmed.Other than the operative report stating "titanium allergy" no other documentation ( progress notes, laboratory reports, intra-operative findings etc.) were available to substantiate this diagnosis.The root cause can not be established with this limited documentation.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Revision of right total hip replacement due to titanium allergy.

Brand Name
SIZE 6 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12860358
Report Number0002249697-2021-01952
Device Sequence Number14620625
Product Code LPH
UDI-Device Identifier04546540664495
UDI-Public04546540664495
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number6720-0635
Device Catalogue Number6720-0635
Device Lot Number688770007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight88 KG